Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 28, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jun 6, 2017, 2:11 PM PDT for Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Jun 7, 2017, 5:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2017, 2:11 PM PDT (21:11 UTC)
- In effect from
- Jun 7, 2017, 5:00 PM PDT
- Expired
- Jun 8, 2017, 5:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
038 WWUS76 KMFR 062111 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 211 PM PDT Tue Jun 6 2017 ...Gusty Winds expected Wednesday night into Thursday... .A late season storm will pass through the region late Wednesday into Thursday. This system, while not as strong as typical storms during the wet season, is expected to be fairly strong for this time of year, and will likely produce periods of gusty south to southwest winds that may impact travel along area roads. CAZ081-070915- /O.NEW.KMFR.WI.Y.0028.170608T0000Z-170608T1500Z/ Central Siskiyou County- Including the city of Weed 211 PM PDT Tue Jun 6 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 8 AM PDT THURSDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 5 PM Wednesday to 8 AM PDT Thursday. * Winds: South 25 to 30 mph with gusts up to 45 mph. * Timing: Winds will increase Wednesday afternoon, and remain gusty through Thursday morning. * Locations include: Weed, and Interstate 5 between Weed and Gazelle. * Impacts: Strong winds will make driving difficult on area roadways including Interstate 5 and HIghway 97 near Weed. Unsecured objects may be damaged or lost. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ030-031-070915- /O.NEW.KMFR.WI.Y.0028.170608T1200Z-170609T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 211 PM PDT Tue Jun 6 2017 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 5 AM to 5 PM PDT Thursday. * Winds...South 30 to 35 mph with gusts up to 45 mph. * Timing...Winds will increase early Thursday morning, and remain gusty through much of the day. * Locations include...Highway 31 near Paisley and Summer Lake, Highway 140 east of Adel, and the higher terrain of the Warner and Hart Ranges, and the mountains of the Fremont-Winema National Forest. * Impacts...Strong winds will make driving difficult on area roadways including Highways 31 and 140. Unsecured objects may be damaged or lost. Campers and other outdoor recreationists should take the proper precautions to prepare for strong winds. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
526 WWUS76 KMFR 070909 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 209 AM PDT Wed Jun 7 2017 ...Gusty winds expected late this afternoon into Thursday... .A late season storm will pass through the region late this afternoon into Thursday. This system, while not as strong as typical storms during the wet season, is expected to be strong for this time of year. It will produce periods of gusty south to southwest winds that may impact travel along area roads. CAZ081-072215- /O.CON.KMFR.WI.Y.0028.170608T0000Z-170608T1500Z/ Central Siskiyou County- Including the city of Weed 209 AM PDT Wed Jun 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT THURSDAY... * Winds: South 25 to 35 mph with gusts up to 50 mph. * Timing: Winds will increase this afternoon, and remain gusty through Thursday morning. * Locations include: Weed, and Interstate 5 between Weed and Gazelle. * Impacts: Strong winds will make driving difficult on area roadways including Interstate 5 and HIghway 97 near Weed. Unsecured objects may be damaged or lost. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ030-031-072215- /O.CON.KMFR.WI.Y.0028.170608T1200Z-170609T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 209 AM PDT Wed Jun 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY... * Winds...South to southwest 25 to 35 mph with gusts up to 50 mph. * Timing...Winds will increase early Thursday morning, and remain gusty through the afternoon. * Locations include...Highway 31 near Paisley and Summer Lake, Highway 140 east of Adel, the higher terrain of the Warner and Hart Ranges, and the mountains of the Fremont-Winema National Forest. * Impacts...Strong winds will make driving difficult on area roadways including Highways 31 and 140. Unsecured objects may be damaged or lost. Campers and other outdoor recreationists should take the proper precautions to prepare for strong winds. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DW
159 WWUS76 KMFR 072132 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 232 PM PDT Wed Jun 7 2017 ORZ030-031-081145- /O.EXT.KMFR.WI.Y.0028.170608T0900Z-170608T2100Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 232 PM PDT Wed Jun 7 2017 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO 2 PM PDT THURSDAY... * Winds...South to southwest 25 to 35 mph with gusts up to 50 mph. * Timing...Winds will increase early Thursday morning, and remain gusty through the afternoon. * Locations include...Highway 31 near Paisley and Summer Lake, Highway 140 east of Adel, the higher terrain of the Warner and Hart Ranges, and the mountains of the Fremont-Winema National Forest. * Impacts...Strong winds will make driving difficult on area roadways including Highways 31 and 140. Unsecured objects may be damaged or lost. Campers and other outdoor recreationists should take the proper precautions to prepare for strong winds. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-081145- /O.CON.KMFR.WI.Y.0028.170608T0000Z-170608T1500Z/ Central Siskiyou County- Including the city of Weed 232 PM PDT Wed Jun 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT THURSDAY... * Winds: South 25 to 35 mph with gusts up to 50 mph. * Timing: Winds will increase this afternoon, and remain gusty through Thursday morning. * Locations include: Weed, and Interstate 5 between Weed and Gazelle. * Impacts: Strong winds will make driving difficult on area roadways including Interstate 5 and HIghway 97 near Weed. Unsecured objects may be damaged or lost. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BPN
586 WWUS76 KMFR 081054 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 354 AM PDT Thu Jun 8 2017 CAZ081-081500- /O.CON.KMFR.WI.Y.0028.000000T0000Z-170608T1500Z/ Central Siskiyou County- Including the city of Weed 354 AM PDT Thu Jun 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * Winds: South 25 to 35 mph with gusts up to 50 mph. * Timing: Wind gusts of 35 to 40 mph have been recorded at Weed early this morning, and winds will remain gusty into mid- morning. * Locations include: Weed, and Interstate 5 between Weed and Gazelle. * Impacts: Strong winds will make driving difficult on area roadways including Interstate 5 and HIghway 97 near Weed. Unsecured objects may be damaged or lost. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ030-031-082100- /O.CON.KMFR.WI.Y.0028.000000T0000Z-170608T2100Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 354 AM PDT Thu Jun 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * Winds...South to southwest 25 to 35 mph with gusts up to 50 mph. * Timing...Wind gusts have reached 30 to 40 mph early this morning. Winds will remain gusty and increase into this afternoon. * Locations include...Highway 31 near Paisley and Summer Lake, Highway 140 east of Adel, the higher terrain of the Warner and Hart Ranges, and the mountains of the Fremont-Winema National Forest. * Impacts...Strong winds will make driving difficult on area roadways including Highways 31 and 140. Unsecured objects may be damaged or lost. Campers and other outdoor recreationists should take the proper precautions to prepare for strong winds. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DW
294 WWUS76 KMFR 081444 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 744 AM PDT Thu Jun 8 2017 CAZ081-082100- /O.EXT.KMFR.WI.Y.0028.000000T0000Z-170608T2100Z/ Central Siskiyou County- Including the city of Weed 744 AM PDT Thu Jun 8 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * Winds: South 25 to 30 mph with gusts up to 45 mph. * Timing: Winds will remain gusty through the morning then decrease this afternoon. * Locations include: Weed, and Interstate 5 between Weed and Gazelle. * Impacts: Strong winds will make driving difficult on area roadways including Interstate 5 and Highway 97 near Weed. Unsecured objects may be damaged or lost. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ030-031-082100- /O.CON.KMFR.WI.Y.0028.000000T0000Z-170608T2100Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 744 AM PDT Thu Jun 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * Winds...South to southwest 25 to 35 mph with gusts up to 45 mph. * Timing...Wind gusts have reached 30 to 40 mph early this morning. Winds will remain gusty into this afternoon. * Locations include...Highway 31 near Paisley and Summer Lake, Highway 140 east of Adel, the higher terrain of the Warner and Hart Ranges, and the mountains of the Fremont-Winema National Forest. * Impacts...Strong winds will make driving difficult on area roadways including Highways 31 and 140. Unsecured objects may be damaged or lost. Campers and other outdoor recreationists should take the proper precautions to prepare for strong winds. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
961 WWUS76 KMFR 082027 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 127 PM PDT Thu Jun 8 2017 CAZ081-090000- /O.EXT.KMFR.WI.Y.0028.000000T0000Z-170609T0000Z/ Central Siskiyou County- Including the city of Weed 127 PM PDT Thu Jun 8 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds: South 25 to 30 mph with gusts up to 45 mph. * Timing: Winds will decrease late this afternoon. * Locations include: Weed, and Interstate 5 between Weed and Gazelle. * Impacts: Strong winds will make driving difficult on area roadways including Interstate 5 and Highway 97 near Weed. Unsecured objects may be damaged or lost. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ030-031-090000- /O.EXT.KMFR.WI.Y.0028.000000T0000Z-170609T0000Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 127 PM PDT Thu Jun 8 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds...South to southwest 25 to 35 mph with gusts up to 45 mph. * Timing...Winds will decrease late this afternoon. * Locations include...Highway 31 near Paisley and Summer Lake, Highway 140 east of Adel, the higher terrain of the Warner and Hart Ranges, and the mountains of the Fremont-Winema National Forest. * Impacts...Strong winds will make driving difficult on area roadways including Highways 31 and 140. Unsecured objects may be damaged or lost. Campers and other outdoor recreationists should take the proper precautions to prepare for strong winds. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 25 to 39 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jun 6, 8:52 AM PDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 6, 8:52 AM PDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Medford OR 852 AM PDT Tue Jun 6 2017 .UPDATE...Clouds and patchy fog along the coast this morning is a bit more extensive than previously thought, so have had to adjust the sky cover there to account for the difference. Have also adjusted some of the day two forecast just to be more in line with the neighboring offices. Otherwise, the near-term forecast looks good. For more information and the longer term forecast, see the previous discussion below. -BPN && .AVIATION...06/12Z TAF CYCLE...Low clouds with IFR cigs and local IFR visibilities will continue along the coast and in the Coquille valley morning. Cigs are expected improve to MVFR late this morning around 18-19z , then improve to VFR with areas of continuing MVFR cigs along the coast after 21z this afternoon. IFR cigs are expected to return to the coast early this evening between 02-05z. Elsewhere, VFR conditions will prevail for inland locations for the next 24 hours. -CC && .MARINE...Updated 830 AM Tuesday 6 June 2017...North winds and seas will remain low through tonight. A front will approach the coast on Wednesday and bring south winds to the waters. South winds will increase and seas will build Wednesday afternoon through Wednesday night with small craft advisory conditions expected to develop. Winds will be strongest Wednesday evening, then diminish by Thursday morning. Another front is expected Friday into Saturday. - BTL && .PREV DISCUSSION... /Issued 447 AM PDT Tue Jun 6 2017/ DISCUSSION...The weather today will be typical of summer. But, an unusually strong and wet cold front late Wednesday into early Thursday, and a following series of showery disturbances into the weekend will make it readily apparent that it is still spring. It will have been about 3 weeks since the previous episode of a cool and wet pattern affected the area. Arguably, the biggest impacts from late Wednesday through at least Saturday will be heavy rain at the coast into Josephine and western Siskiyou Counties, and strong winds and snow at the higher elevations including Mount Mcloughlin, Mount Shasta, and the peaks surrounding Crater Lake. Model agreement is very good through Thursday and still not bad into Saturday. The main front will affect the coast beginning late Wednesday afternoon and exit east of our area by Thursday evening. There will be a bit of a lull Thursday night before the next front affects the area Friday into Friday night. The weekend will get off to a cold and wet start with a shortwave disturbance to be the third feature to move into the area. From Sunday onward, there is little agreement from run-to-run or model-to- model regarding the progression of the cold upper level trough or the strength and arrival time of a ridge to follow. We have gone with a low confidence forecast close to the GFS ensemble mean for early next week...with a diminishing probability of showers and trend of temperatures back up to near normal. First, the forecast for today is little changed. It will be generally a few degrees warmer this afternoon than on Monday while very weak instability could generate a few low-topped cumulus clouds over the higher terrain...with a slight chance of sufficient development for a convective afternoon shower over the higher terrain over western Siskiyou County. The models have shown a good bit of consistency during the past 3 model runs regarding the timing and impressive strength of the late Wednesday into Thursday cold front. Rain is likely to begin at the coast early Wednesday evening...around 5 PM and spread to the Cascades by midnight...then across the east side through Thursday afternoon or early evening. The 00Z GFS indicates Alturas and Lakeview likely won't see a measureable amount until after 8 AM Thursday. Coastal rainfall of half an inch to 2 inches is expected with inland west side amounts in the ballpark of a quarter of an inch to an inch and east side values up to a half inch. Snow levels are forecast to fall to around 8000 feet. Post-frontal showers and snow showers will diminish from west to east Thursday through Thursday night with activity at a minimum in the pre-dawn hours early Friday. The next front will bring another soaking to the coast Friday morning and afternoon then there will not be much, if any break before a trailing shortwave trough brings additional rain showers Friday night through Saturday. The strong cooling trend is likely to reach its peak on Saturday as the parent upper level trough swings into the Pacific Northwest. Snow showers are expected down to around 6000 to 7000 feet on Friday and 5000 to 6000 feet on Saturday. Lighter showers and snow showers Saturday night may linger into Sunday or possibly even through day 7/Tuesday. At the least, a decrease in clouds should at least start a warming trend Sunday afternoon after a cold northerly flow is likely to bring a chilly start to the day. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...None. BPN/BTL/DW/CC
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:21 PM PDT | Small Craft Advisory | MFR | 27 hr |
Nearby
Wind Advisories in Oregon, 2017Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.